The Migraine Associated Vertigo Community
Read our welcome post, user support wiki & visit our member recommended products page

Effexor withdrawl?

Thinking of discontunuing using Effexor, haven’t noticed any improvement, I will taper off slowly. I have heard there are nasty withdrawl symptoms coming off Effexor. What are the withdrawl symtoms I should be worried about. I remember when I came off of Lamictal I was almost suicidal, very scary to look back and think about where I was in that state of mind. Don’t want to go there again.

I had a really hard time coming off of Effexor. I only took it for about 4-6 weeks and was at a small dose. Going on was difficult for me. I felt worse on it than I ever had off of medications. I was nearly bed bound. Because of that, I thought coming off would be easy. I had true vertigo episodes coming off because I went too fast. It took me forever to wean myself off altogether. After I was completely done taking the medication it took me an additional 3-4 weeks to get back to my base line. While I realize this may not be the case for all, I had an extrememly difficult time. What ever you do go slow!
Good luck,
Sarah

Just really take your time. It might help if you intend to take another medicine to trial. For instance, Celexa or Cymbalta…Paxil or one of the tricyclics. That way you still get some serotonin action and it won’t be so harsh. They say if you take one 20mg Prozac whilst getting off Effexor, it really helps. PRozac has a 7 day half life, so it actually weans itself out of your body.
Make sure you drink a lot of water and take your B vitamins…as well as Magnesium. There are other supplements that are supposed to be helpful if you search online.

Kelley

My experience is that Effexor and Cymbalta have the same withdrawal symptoms, so why take one to combat the other ? You may end up in the same situation.

Karen from Arizona

1 Like

So glad I found this. My experience with Effexor was awful. It killed my balance. 4 weeks later no relief.

I decreased Effexor from 150 mg to 75 in two phases over a three-week period, as I’m planning on getting off of it and trying Nori. About a week and a half ago I got a persistent pain between my eyes/on my forehead that has just been constant. My vision doesn’t feel right, it’s blurry at times, and when I turn my head it feels like it takes my eyes time to “catch up.” I’m hoping this goes away soon, because I’m just constantly tired from my eyes having to work so hard. Any similar experiences?

Hi there! I just found your post and YES - similar experiences. Now it’s 2020 and I’m going through Effexor withdrawal, and I’m assuming you’re out of it!

Over the last few years on Effexor, I’ve had periods of weird visual disturbances just like you’re describing. I think it happened when I changed my dose (either up or down) and then it would go away after maybe 2-3 weeks or so.

Did your vision go back to normal eventually? Any light you can shed would be helpful because I am having trouble coping with it this time around - it’s so annoying and like you said, makes working really hard.

Thanks!